Journal of Symbolic Logic

Infinite sets that satisfy the principle of omniscience in any variety of constructive mathematics

Martín Escardó

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We show that there are plenty of infinite sets that satisfy the omniscience principle, in a minimalistic setting for constructive mathematics that is compatible with classical mathematics. A first example of an omniscient set is the one-point compactification of the natural numbers, also known as the generic convergent sequence. We relate this to Grilliot's and Ishihara's Tricks. We generalize this example to many infinite subsets of the Cantor space. These subsets turn out to be ordinals in a constructive sense, with respect to the lexicographic order, satisfying both a well-foundedness condition with respect to decidable subsets, and transfinite induction restricted to decidable predicates. The use of simple types allows us to reach any ordinal below $\epsilon_0$, and richer type systems allow us to get higher.

Article information

Source
J. Symbolic Logic Volume 78, Issue 3 (2013), 764-784.

Dates
First available in Project Euclid: 6 January 2014

Permanent link to this document
https://projecteuclid.org/euclid.jsl/1389032274

Digital Object Identifier
doi:10.2178/jsl.7803040

Mathematical Reviews number (MathSciNet)
MR3135497

Zentralblatt MATH identifier
1308.03060

Citation

Escardó, Martín. Infinite sets that satisfy the principle of omniscience in any variety of constructive mathematics. J. Symbolic Logic 78 (2013), no. 3, 764--784. doi:10.2178/jsl.7803040. https://projecteuclid.org/euclid.jsl/1389032274.


Export citation